MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT

ENDOLOGIX AFX2; BIFURCATED STENT
Model Number BEA28-70/I20-30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with a afx2 bifurcated stent graft, a vela suprarenal stent graft extension, a non-endologix (gore excluder leg) and internal iliac coiling to treat an abdominal aortic aneurysm (aaa).It was reported that the a non-endologix (gore excluder leg) and internal iliac coiling were implanted prior to the afx2 bifurcated stent graft and a vela suprarenal stent graft extension therefore this initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.An endoleak (possible type 2 or 3a) was identified on the post procedure angiography, however since thrombus was circumferentially present around the proximal neck, it was decided to monitor the patient without performing additional treatment.Now approximately two (2) months post initial procedure, an endoleak was still present although the type could not be identified.There was no plan to perform any re-intervention at this point.The patient will be monitored.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the indeterminate endoleak event/incident as unconfirmed.This is not consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy relatedness of this complaint could not be determined with the medical records available for review.During the investigation, endologix found reasonable evidence to suggest the device was used off-label due to the concomitant use with products outside the ifu, however unable to confirm if this contributed to the reported event.The final patient status was reported as being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11149122
Report Number2031527-2021-00010
Device Sequence Number19056764
Product Code MIH
UDI-Device Identifier00818009014566
UDI-Public(01)00818009014566(17)230429
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/29/2023
Device Model NumberBEA28-70/I20-30
Device Lot Number2350583008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(NON-ENDOLOGIX) COILS; (NON-ENDOLOGIX) GORE EXCLUDER LEG; AFX VELA SUPRARENAL - 2335160004; (NON-ENDOLOGIX) COILS; (NON-ENDOLOGIX) GORE EXCLUDER LEG; AFX VELA SUPRARENAL - 2335160004
Outcome Attributed to Adverse Event Other;
Patient Age84 YR